Thunderstorm Wind, Shoshone
- When
- May 22, 2:00 PM PST
- Where
- Shoshone County, Wallace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 47.467, -115.933
Trees and power lines were knocked over from a thunderstorm that moved through Wallace. Property damage from this event is estimated at $2,000.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Trees and power lines were knocked over from a thunderstorm that moved through Wallace. Property damage from this event is estimated at $2,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 22, 1:58 PM PST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 258 PM PDT MON MAY 22 2006 .SYNOPSIS...A ROUND OF SHOWERS AND LOCALLY STRONG THUNDERSTORMS THIS EVENING WILL BE FOLLOWED BY MORE UNSETTLED WEATHER TUESDAY AND WEDNESDAY. A STRONG COOLING TREND WILL CONTINUE WITH SHOWERY CONDITIONS THROUGH NEXT WEEKEND. && .DISCUSSION... TONIGHT...NEGATIVELY TILTED UPPER LEVEL WAVE IS RIDING THE OVERALL SOUTHERLY FLOW THROUGH THE REGION THIS EVENING. EXPECT CONTINUING SHOWERS AND THUNDERSTORMS WELL INTO THE EVENING ALL ZONES. RADAR AND SATELLITE INDICATE AAN OMINOUS LOOKING BAND OF DENSE THUNDERSTORMS RUNNING FROM YAKIMA TO BOISE WHICH WILL BE MOVING THROUGH THE FORECAST AREA THIS EVENING. THIS BAND WILL MOVE INTO A RIPE AIR MASS PRIMED BY LATE AFTERNOON SURFACE HEATING APPERENT ON OBSERVATIONS FROM BREAKS IN THE OVERCAST. THUS STAGE IS SET FOR A SEVERE WEATHER OUTBREAK ACROSS THE REGION THIS EVENING. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR POINTS EAST OF A REPUBLIC- MOSES LAKE LINE FIOR THIS EVENING. AFTER THE MAIN FRONT COMES THROUGH...EARLY IN THE EVENING IN THE FAR SOUTHWEST ZONES...LATER IN THE SPOKANE-PULLMAN REGION...AND AFTER MIDNIGHT IN THE NORTHERN PANHANDLE ZONE...SHOWER ACTIVITY WILL DRAMATICALLY TAPER OFF WITH ONLY LINGERING MOUNTAIN SHOWERS EXPECTED OVERNIGHT. WINDS WILL INCREASE IN THE WAKE OF THE FRONT AND KEEP UP IN THE 10 TO LOCALLY 20 MPH RANGE THROUGH THE NIGHT. THIS WILL LIMIT DIURNAL TEMPERATURE FALLS AND KEEP OVERNIGHT LOWS ABOVE NORMAL DESPITE THIS FRONTAL PASSAGE. TUESDAY THROUGH TUESDAY NIGHT...NAM AND GFS DISPLAYING REASONABLE AGREEMENT AND SATELLITE EXTRAPOLATION SUGGESTS MODELS ARE PLAUSIBLE. AFTER A SHORT BREAK FEATURING MAINLY DRY VALLEY BASIN CONDITIONS TUESDAY MORNING...YET ANOTHER DISTURBANCE WILL SWEEP THROUGH THE FORECAST AREA IN THE MOIST SOUTHWEST FLOW. THIS WAVE IS VISIBLE ON SATELLITE OFF THE COAST OF NORTHERN CALIFORNIA ROUNDING THE BASE OF THE PARENT UPPER LOW. WIDESPREAD SHOWERS ALONG THIS WEAK FRONTAL REGION ARE AGAIN LIKELY...BUT AIR MASS WILL BE MORE STABLE THAN TODAY. STILL...PATTERN RECOGNITION AND MOIST LOW LEVEL AIR MASS PRODUCING HIGH DEW POINTS SUGGEST AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IS NECESSARY ONCE AGAIN WITH THIS SYSTEM. HIGH TEMPERATURES ON TUESDAY ARE LIKELY WARMEST CASE SCENARIOS AND HEAVILY DEPENDENT ON SOME SURFACE HEATING BEFORE THE SHOWER BANDS SHOW UP AT ANY PARTICULAR LOCATION. IF SHOWERS MOVE IN EARLIER THAN EXPECTED...QUITE POSSIBLE GIVEN THE INCREASINGLY PROGRESSIVE FLOW REGIME...THEN DIURNAL TEMPERATURE INCREASE WILL BE RETARDED AND THUNDERSTORM THREAT WILL DECREASE AND MAY BE CONFINED ONLY TO MOUNTAINS. TUESDAY NIGHT IS THE NEXT MAINLY DRY BREAK PERIOD BEFORE ANOTHER DISTURBANCE ON WEDNESDAY. /FUGAZZI WEDNESDAY THROUGH MEMORIAL DAY...THE UPPER LEVEL PATTERN WILL EVOLVE FROM A MILD MOIST SW FLOW INTO A COOL CUTOFF LOW REGIME...AS THE RIDGE FINALLY RELEASES ITS GRIP FROM THE GREAT PLAINS AND A TROUGH DIGS IN THE PACIFIC. THIS WILL CAUSE A COOL-DOWN OF NORMAL TO BELOW NORMAL TEMPERATURES. SW FLOW WILL PREVAIL ON WEDNESDAY AS A DISTURBANCE ALOFT TRACKS FROM WRN OREGON INTO ERN WA WITH THE BEST CHANCE OF RAIN ACROSS NW THIRD OF THE FORECAST AREA...AND THEN SPREADING TO THE NE MTS AS MORE CONVECTIVE SHOWERS BY WED EVE. BY THURSDAY...THE PACIFIC TROUGH BEGINS TO DIG SOUTH AND THE NEXT INCOMING SHORTWAVE TAKES A MORE SOUTHERN TRACK...AND NOSES INTO OREGON WHILE THE FLOW ALOFT VEERS MORE WESTERLY. THIS WILL PROVIDE A DRY BREAK FOR MUCH OF THE CASCADES AND WRN BASIN AREA...WHILE SOME MINOR CONVECTION FLARES IN THE NE MTS. THE BEST CHANCE OF PRECIPITATION SHOULD LIE ACROSS THE WA/OR BORDER INTO THE BLUE MTS THURSDAY NIGHT. THE PACIFIC TROUGH BEGINS TO DIVE INLAND THURS NIGHT INTO FRIDAY...WITH SIMILAR SCENARIOS SEEN IN BOTH THE GFS AND ECMWF. THIS WEATHER PATTERN CHANGE WILL DEVELOP A BAROCLINIC BAND THAT WILL ROTATE AROUND THE LOW WITH THE MOST LIKELY LOCATION OF WET WEATHER BEING ACROSS THE ID PANHANDLE AND THEN ACROSS THE NRN MTS OF WA. THIS IS A MORE TYPICAL SPRING LIKE PATTERN. EXPECT STEADY SHOWERS AND TEMPERATURES FALLING BELOW NORMAL FOR THE HOLIDAY WEEKEND. THIS LOW MAY KICK OUT BY MONDAY WITH WEAK RIDGING ALOFT...ALTHOUGH A RENEWED AREA OF LOW PRESSURE MAY SWING INTO OREGON WITH ANOTHER ROUND OF SHOWERY CONDITIONS. /RFOX. && .AVIATION...NUMEROUS VFR CEILING/VIS SHOWERS WITH SCATTERED MVFR CEILINGS THROUGH 03Z OVER ALL LOCATIONS WITH MOUNTAIN OBSCURATIONS IN LOW CLOUDS AND PCPN. AFTER 20Z EAST OF A KOMK-KALW LINE SCATTERED STRONG THUNDERSTORMS WILL DEVELOP WITH ISOLATED IFR VISIBILITIES IN HEAVY PRECIPITATION. AFTER 02Z WEST OF A KOMK-KALW LINE AND AFTER 06Z EAST OF THIS LINE CONDITIONS WILL IMPROVE TO ISOLATED MOUNTAIN SHOWERS AND MOSTLY VFR CONDITIONS OVER THE COLUMBIA BASIN. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 68 45 66 44 63 / 60 60 30 40 30 20 COEUR DALENE 44 67 43 65 42 61 / 70 60 30 40 30 20 PULLMAN 45 66 46 64 42 59 / 70 60 30 30 30 20 LEWISTON 52 73 50 72 48 66 / 70 50 40 20 20 30 COLVILLE 42 68 42 64 42 61 / 60 60 40 50 30 20 SANDPOINT 42 68 41 65 42 61 / 60 60 40 40 30 30 KELLOGG 44 66 42 64 41 59 / 70 60 40 40 30 30 MOSES LAKE 50 74 50 71 46 68 / 40 50 20 20 10 10 WENATCHEE 52 72 50 70 48 66 / 40 50 20 20 10 10 OMAK 48 72 45 72 44 65 / 40 60 20 30 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM PDT ENTIRE FORECAST AREA. WA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM MUCH OF EASTERN WASHINGTON. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 258 PM PDT MON MAY 22 2006 IDZ001>004-026-027-WAZ031>038-232200- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM 258 PM PDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSTABLE ATMOSPHERE COUPLED WITH A PACIFIC COLD FRONT WILL RESULT IN NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. EXPECT THESE CONDITIONS TO CONTINUE INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM...SEE THE LATEST STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERY WEATHER WILL CONTINUE THROUGH THE WEEK. A COOLER AND WETTER WEATHER PATTERN IS EXPECTED FOR THE END OF THE WEEK. WAZ041>044-232200- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE...WATERVILLE...MANSFIELD 258 PM PDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERY CONDITIONS WILL CONTINUE OVER THE REGION. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERY WEATHER WILL CONTINUE THROUGH THE WEEK. A COOLER AND WETTER WEATHER PATTERN IS EXPECTED FOR THE END OF THE WEEK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
235 PM PDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG ST. MARIES 47.31N 116.57W
05/22/2006 BENEWAH ID FIRE DEPT/RESCUE
PEA SIZE HAIL WITH 40-50 MPH WIND GUSTS CAUSING SMALL
LIMBS TO BREAK OFF TREES.
0151 PM HAIL ST. MARIES 47.31N 116.57W
05/22/2006 E0.75 INCH BENEWAH ID COUNTY OFFICIAL
3/4 INCH HAIL REPORTED ALONG WITH STRONG WINDS THAT TOOK
A POWER LINE DOWN.
0210 PM HAIL 5 SW ROSE LAKE 47.49N 116.54W
05/22/2006 E0.50 INCH KOOTENAI ID TRAINED SPOTTER
1/2 HAIL ALONG WITH GUSTY WINDS AND HEAVY RAIN.
&&
KOCHThe Spokane radar (KOTX), 129 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509177.